Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 636, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Sep 6, 2001, 1:51 PM CDT for Newton County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 6, 2001, 1:51 PM CDT (18:51 UTC)
- Expired
- Sep 6, 2001, 2:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Newton County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.9 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1084 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
037 WUUS54 KJAN 061852 SVRJAN MSC101-061915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 151 PM CDT THU SEP 6 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 215 PM CDT * AT 151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NEWTON COUNTY...OR ABOUT 13 MILES NORTHEAST OF NEWTON...MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL NEWTON COUNTY DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3251 8909 3233 8905 3234 8892 3256 8892
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:20 AM CDT, 11 hours 31 minutes earlier.
Area forecast discussion, Sep 6, 2:20 AM CDT, 11 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 220 AM CDT THU SEP 6 2001 ILL-DEFINED SURFACE BOUNDARY CONTINUES DRAPED JUST NORTH OF CWFA THIS MORNING. AIRMASS REMAINS PRETTY MOIST (PWAT/S AVERAGING AROUND 2.00) UNDER UPPER RIDGE ANCHORED OVER THE REGION. SOILS STILL MOIST WITH PATCHY...THICK FOG FORMING AGAIN. MAY NEED TO MENTION IN EARLY FIRST PD UNLESS TRENDS CHANGE. OTHERWISE...MODELS ACTUALLY IN GOOD AGREEMENT ON LONGWAVE PATTERN CHANGE EXPECTED THROUGH SATURDAY. OLD/BROAD UPPER LOW WHICH WAS TRAPPED IN REX-BLOCK PATTERN OVER TX/OK FINALLY GETS ABSORBED BY VIGOROUS UPPER LOW/TROUGH NOW MOVING THROUGH NRN ROCKIES BY 36 HRS. TROUGH REALLY DIGS AND BECOMES ESTABLISHED OVER THE PLAINS AFTERWARDS AS -10 DEG C 500 MB TEMPS PRESS AS FAR SOUTH AS THE RED RIVER VALLEY. MEANWHILE...MARITIME/POLAR COLD FRONT MOVES INTO THE LWR MS VALLEY BY 72 HRS/SATURDAY. UPPER SHEAR AXIS OVER MS/AL BORDER THE PAST FEW DAYS FINALLY WASHES OUT. LOW LEVELS REMAIN WARM/MOIST AS SLY FLOW INCREASES AHEAD OF THE FRONT. LAPSE RATES/INSTABILITY /DYNAMICS TO INCREASE AS WELL AS SYSTEM APPROACHES EARLY THIS WEEKEND. EXPECT THE TYPICAL SCATTERED...MAINLY DIURNAL AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. QPF VALUES WILL AVERAGE 0.25-1.00 WITH THE USUAL ISOLATED HIGHER AMOUNTS POSSIBLE IN MOISTURE-RICH AIRMASS. BETTER SHOT OF STORMS/HEAVY RAINFALL ON SATURDAY WITH APPROACH OF FRONT AND INCREASING DYNAMICS/SHEAR/LIFT. ONLY MINOR TWEAKS EXPECTED TO ONGOING FORECAST. AS FOR TEMPS...CONTINUED MOIST SOILS AND MOIST AIRMASS HAVE ME LEANING WITH COOLER FWC NUMBERS FOR HIGHS WITH LITTLE FLUCTUATION EXPECTED IN THERMAL FIELDS. NIGHTS WILL CONTINUE STATUS QUO. .EXTENDED...BROAD UPPER TROUGH SLOWLY LIFTS OUT TOWARDS THE GT LAKES THROUGH EARLY NEXT WEEK WITH VARYING MODEL SOLUTIONS ON WHERE THE FRONT STALLS. THE AVN/MRF TAKE FRONT INTO THE GULF AND DRY THINGS OUT. HOWEVER...THE NOGAPS/CANADIAN/ECMWF AREN/T QUITE SO OPTIMISTIC AND KEEP FRONT STALLED SOMEWHERE OVER THE REGION. WILL GO WITH THE LATTER SOLUTION BEING IT/S STILL LATE SUMMER. NO CHANGES. .PRELIMS... JAN 91/73/89/72 4132 MEI 89/72/88/71 5231 .JAN... MS...NONE. LA...NONE. AR...NONE. 05/
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 1:48 PM CDT | Flash Flood Warning | JAN | Clarke, Jasper | 117 min |
| Sep 6, 2:29 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 31 min |
| Sep 6, 4:45 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 30 min |
| Sep 6, 5:50 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 25 min |
| Sep 6, 6:14 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.